MAUDE Adverse Event Report: ABBOTT VASCULAR INC. Pacel¿; Electrode, Pacemaker, Temporary

ABBOTT VASCULAR INC. Pacel¿; Electrode, Pacemaker, Temporary
Model Number 401763
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was diagnosed with third-degree atrioventricular (av) block and had an unstable cardiac rhythm, meeting the clinical indications for temporary cardiac pacing.A bedside sterile temporary pacemaker implantation procedure was planned.The cardiologist strictly followed aseptic technique.After removing the pacel bipolar pacing catheter from the package, the original syringe provided in the kit was used to properly withdraw air and slowly inject the standard volume of 1 ml of air into the balloon at the distal tip of the lead.Immediately after inflation, it was observed that the balloon at the distal tip of the pacing lead had ruptured.The incident occurred during the pre-use, extracorporeal balloon inflation test with the pacel in contact with the patient¿s blood path during the balloon rupture.There are no indications as to what caused the balloon to burst.A new pacel bipolar pacing catheter of the same model and batch was used to successfully complete the procedure.The patient remained hemodynamically stable, with no adverse reactions.There was no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.

Brand Name
Pacel¿
Common Device Name
Electrode, Pacemaker, Temporary
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 -280
Manufacturer (Section G)
Abbott Medical Reg# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key50821961
Report Number2024168-2026-03617
Device Sequence Number18819662
Product Code LDF
UDI-Device Identifier05414734007856
UDI-Public(01)05414734007856(17)270630(10)11224987
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K914185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number401763
Device Catalogue Number401763
Device Lot Number11224987
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown